Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 25, 2018, 6:34 AM CDT for Shawano County, Waupaca County, Wisconsin. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2018, 6:34 AM CDT (11:34 UTC)
- Expired
- Apr 27, 2018, 10:14 AM CDT
- In force
- 52 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarrass River near Embarrass (EMBW3). The gauge peaked at 7.24 ft at Apr 25, 2018, 11:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9.5 ft
- Major stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04078500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
002
WGUS43 KGRB 251134
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
634 AM CDT Wed Apr 25 2018
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Embarrass River near Embarrass affecting Shawano and Waupaca
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC115-135-260234-
/O.NEW.KGRB.FL.W.0007.180425T1134Z-000000T0000Z/
/EMBW3.1.SM.180425T1010Z.180425T1100Z.000000T0000Z.NO/
634 AM CDT Wed Apr 25 2018
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Embarrass River near Embarrass.
* At 6:00 AM Wednesday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Impacts at 7.0 feet. There is widespread flooding of lowland and
agricultural land.
&&
LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
4476 8870 4446 8860
$$
Kieckbusch5 follow-up statements
952
WGUS83 KGRB 251457
FLSGRB
Flood Statement
National Weather Service Green Bay WI
957 AM CDT Wed Apr 25 2018
...The Flood Warning continues for the following rivers in
Wisconsin...
Oconto River above Oconto affecting Oconto County
Little Wolf River at Royalton affecting Waupaca County
...The Flood Warning continues for the following rivers in
Wisconsin...
Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
Counties
Embarrass River near Embarrass affecting Shawano and Waupaca
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC083-260557-
/O.EXT.KGRB.FL.W.0004.000000T0000Z-180426T1200Z/
/OCTW3.1.SM.180423T2245Z.180424T0845Z.180425T1800Z.UU/
957 AM CDT Wed Apr 25 2018
The Flood Warning continues for
The Oconto River above Oconto.
* At 8:15 AM Wednesday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Forecast...the river will continue to fall to below flood stage by
this afternoon.
* Impacts at 9.0 feet. Floodwaters begin to spread into a public
campground in the city of Oconto. Water approaches the backyards
of several homes along the river in Oconto...and there is
widespread lowland flooding.
&&
LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815
$$
WIC087-115-135-260557-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.1.SM.180424T1733Z.180427T1800Z.000000T0000Z.NR/
957 AM CDT Wed Apr 25 2018
The Flood Warning continues for
The Wolf River near Shiocton.
* At 7:43 AM Wednesday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 13.2 feet by
Friday early afternoon then begin falling.
* Impacts at 13.0 feet. Floodwaters begin to surround homes and cover
streets near the river in the Shiocton area. This mainly includes
homes along Island and Mill streets.
&&
LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
4450 8863 4468 8867
$$
WIC135-260557-
/O.EXT.KGRB.FL.W.0006.180426T1200Z-180428T0000Z/
/ROYW3.1.SM.180426T1200Z.180426T1200Z.180427T0600Z.NO/
957 AM CDT Wed Apr 25 2018
The Flood Warning continues for
The Little Wolf River at Royalton.
* At 9:00 AM Wednesday the stage was 4.5 feet.
* Flood stage is 5.0 feet.
* Forecast...the river is expected to rise near flood stage tomorrow
morning.
* Impacts at 5.0 feet. Flooding is confined to lowland areas adjacent
to the river from Royalton to west of New London.
&&
LAT...LON 4442 8878 4437 8883 4442 8896 4459 8902
4459 8889 4444 8883
$$
WIC115-135-260557-
/O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/
/EMBW3.1.SM.180425T1010Z.180425T1300Z.000000T0000Z.NO/
957 AM CDT Wed Apr 25 2018
The Flood Warning continues for
The Embarrass River near Embarrass.
* At 9:00 AM Wednesday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Impacts at 7.0 feet. There is widespread flooding of lowland and
agricultural land.
&&
LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
4476 8870 4446 8860
$$
AK370
WGUS83 KGRB 260118
FLSGRB
Flood Statement
National Weather Service Green Bay WI
818 PM CDT Wed Apr 25 2018
...The Flood Warning continues for the following rivers in
Wisconsin...
Wolf River at New London affecting Outagamie...Waupaca and Winnebago
Counties
Little Wolf River at Royalton affecting Waupaca County
...The Flood Warning continues for the following rivers in
Wisconsin...
Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
Counties
Embarrass River near Embarrass affecting Shawano and Waupaca
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC087-115-135-261618-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.1.SM.180424T1733Z.180427T1800Z.000000T0000Z.NR/
818 PM CDT Wed Apr 25 2018
The Flood Warning continues for
The Wolf River near Shiocton.
* At 7:43 AM Wednesday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 13.2 feet by
Friday early afternoon then begin falling.
* Impacts at 13.0 feet. Floodwaters begin to surround homes and cover
streets near the river in the Shiocton area. This mainly includes
homes along Island and Mill streets.
&&
LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
4450 8863 4468 8867
$$
WIC087-135-139-261618-
/O.EXT.KGRB.FL.W.0008.180428T1800Z-180502T0000Z/
/NEWW3.1.ER.180428T1800Z.180428T1800Z.180501T0600Z.NO/
818 PM CDT Wed Apr 25 2018
The Flood Warning continues for
The Wolf River at New London.
* At 7:00 PM Wednesday the stage was 8.2 feet and rising.
* Flood stage is 9.0 feet.
* Forecast...the river is expected to rise near flood stage Saturday
early afternoon.
* Impacts at 9.0 feet. Flooding affects occur downstream of New
London. Several inches of flood waters surround sheds and garages
in low land areas along Wolf River drive in Fremont. There is
widespread low land flooding downstream of New London.
&&
LAT...LON 4434 8867 4431 8881 4418 8877 4418 8887
4441 8890 4442 8867
$$
WIC135-261617-
/O.EXT.KGRB.FL.W.0006.180426T1800Z-180428T0000Z/
/ROYW3.1.SM.180426T1800Z.180426T1800Z.180427T0600Z.NO/
818 PM CDT Wed Apr 25 2018
The Flood Warning continues for
The Little Wolf River at Royalton.
* At 7:00 PM Wednesday the stage was 4.7 feet and rising.
* Flood stage is 5.0 feet.
* Forecast...the river is expected to rise near flood stage tomorrow
early afternoon.
* Impacts at 5.0 feet. Flooding is confined to lowland areas adjacent
to the river from Royalton to west of New London.
&&
LAT...LON 4442 8878 4437 8883 4442 8896 4459 8902
4459 8889 4444 8883
$$
WIC115-135-261617-
/O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/
/EMBW3.1.SM.180425T1010Z.180425T1745Z.000000T0000Z.NO/
818 PM CDT Wed Apr 25 2018
The Flood Warning continues for
The Embarrass River near Embarrass.
* At 7:00 PM Wednesday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Impacts at 7.0 feet. There is widespread flooding of lowland and
agricultural land.
&&
LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
4476 8870 4446 8860
$$116
WGUS83 KGRB 261540
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1040 AM CDT Thu Apr 26 2018
...The Flood Warning continues for the following rivers in
Wisconsin...
Wolf River at New London affecting Outagamie...Waupaca and Winnebago
Counties
...The Flood Warning continues for the following rivers in
Wisconsin...
Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
Counties
Embarrass River near Embarrass affecting Shawano and Waupaca
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC087-115-135-270640-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.2.SM.180424T1733Z.180427T1200Z.000000T0000Z.NR/
1040 AM CDT Thu Apr 26 2018
The Flood Warning continues for
The Wolf River near Shiocton.
* At 7:51 AM Thursday the stage was 13.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...the river will continue rising to near 13.8 feet by
tomorrow morning then begin falling.
* Impacts at 14.0 feet. Water touches the bottom of the highway 54
bridge. Floodwaters have spread into areas of Shiocton including
River and Mills street.
&&
LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
4450 8863 4468 8867
$$
WIC087-135-139-270639-
/O.EXT.KGRB.FL.W.0008.180427T0000Z-180502T0000Z/
/NEWW3.1.ER.180427T0000Z.180428T0000Z.180501T0600Z.NO/
1040 AM CDT Thu Apr 26 2018
The Flood Warning continues for
The Wolf River at New London.
* At 10:00 AM Thursday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to
rise to near 9.5 feet by tomorrow evening. The river will fall
below flood stage by early Tuesday morning.
* Impacts at 9.5 feet. Up to a foot of water is surrounding
structures along West River Drive in Freemont. Several inches of
flood waters begin to cover portions of Burton Road near Pheifer
Park. Water is approaching portions of West Wolf Avenue near New
London.
&&
LAT...LON 4434 8867 4431 8881 4418 8877 4418 8887
4441 8890 4442 8867
$$
WIC115-135-270639-
/O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/
/EMBW3.1.SM.180425T1010Z.180425T1745Z.000000T0000Z.NO/
1040 AM CDT Thu Apr 26 2018
The Flood Warning continues for
The Embarrass River near Embarrass.
* At 10:00 AM Thursday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Impacts at 7.0 feet. There is widespread flooding of lowland and
agricultural land.
&&
LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
4476 8870 4446 8860
$$020
WGUS83 KGRB 270206
FLSGRB
Flood Statement
National Weather Service Green Bay WI
906 PM CDT Thu Apr 26 2018
...The Flood Warning continues for the following rivers in Wisconsin...
Wolf River at New London affecting Outagamie...Waupaca and Winnebago
Counties
Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
Counties
Embarrass River near Embarrass affecting Shawano and Waupaca
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC087-115-135-271706-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/SHIW3.1.SM.180424T1733Z.180428T0000Z.000000T0000Z.NR/
906 PM CDT Thu Apr 26 2018
The Flood Warning continues for
The Wolf River near Shiocton.
* At 2:45 PM Thursday the stage was 13.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 13.7 feet by
Friday evening then begin falling.
* Impacts at 14.0 feet. Water is about a foot below the bottom of the
highway 54 bridge. Floodwaters begin spreading over parts of
Shiocton adjacent to the river including River and Mills streets.
&&
LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
4450 8863 4468 8867
$$
WIC087-135-139-271706-
/O.EXT.KGRB.FL.W.0008.000000T0000Z-180503T1200Z/
/NEWW3.1.ER.180427T0600Z.180428T1200Z.180502T1800Z.NO/
906 PM CDT Thu Apr 26 2018
The Flood Warning continues for
The Wolf River at New London.
* At 8:00 PM Thursday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage early Friday and continue to rise to
near 9.4 feet by Saturday morning. The river will fall below flood
stage by Wednesday early afternoon.
* Impacts at 9.5 feet. Up to a foot of water is surrounding
structures along West River Drive in Freemont. Several inches of
flood waters begin to cover portions of Burton Road near Pheifer
Park. Water is approaching portions of West Wolf Avenue near New
London.
&&
LAT...LON 4434 8867 4431 8881 4418 8877 4418 8887
4441 8890 4442 8867
$$
WIC115-135-271706-
/O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/
/EMBW3.1.SM.180425T1010Z.180425T1745Z.000000T0000Z.NO/
906 PM CDT Thu Apr 26 2018
The Flood Warning continues for
The Embarrass River near Embarrass.
* At 8:00 PM Thursday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Impacts at 7.0 feet. There is widespread flooding of lowland and
agricultural land.
&&
LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
4476 8870 4446 8860
$$852
WGUS83 KGRB 271514
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1014 AM CDT Fri Apr 27 2018
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Embarrass River near Embarrass AFFECTING Shawano and Waupaca
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC115-135-271544-
/O.CAN.KGRB.FL.W.0007.000000T0000Z-180427T1514Z/
/EMBW3.1.SM.180425T1010Z.180425T1745Z.000000T0000Z.NO/
1014 AM CDT Fri Apr 27 2018
The Flood Warning is cancelled for
The Embarrass River near Embarrass.
* At 9:00 AM Friday the stage was 6.9 feet.
* Flood stage is 7.0 feet.
* Impacts at 7.0 feet. There is widespread flooding of lowland and
agricultural land.
&&
LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
4476 8870 4446 8860
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:10 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 25, 6:10 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 610 AM CDT Wed Apr 25 2018 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 327 AM CDT Wed Apr 25 2018 A short-wave trof exited eastern WI early this morning, taking any light rain with it. Subsidence in the wake of the disturbance resulted in a rapid decrease in cloud cover. Satellite and surface observations indicated that the patchy fog and low clouds that developed earlier over north central WI had dissipated. Under sunny skies, deep mixing through about 800 mb should support highs in the 55 to 60 range today, except upper 40s and lower 50 near Lake Michigan. Clear skies and light winds will allow temperatures to settle into the middle 20s to middle 30s tonight. On Thursday, morning sunshine will give way to increasing clouds as a cold front arrives in the afternoon. Post-frontal shower activity is expected for areas northwest of the Fox Valley and lakeshore areas in the afternoon, aided by the approach of a short-wave trof. Mild highs in the middle 50s to middle 60s are anticipated, with some cooling due to the front and rain during the mid to late afternoon. .LONG TERM...Thursday Night Through Tuesday Issued at 327 AM CDT Wed Apr 25 2018 At the start of the period, a deep upper trough was noted across the western Great Lakes region on Friday. A strong upper level disturbance will drop southeast out of Canada Friday morning. This system will move across the area Friday afternoon, bringing the chances of showers and perhaps a few thunderstorms. Mid level lapse rates were around 6.5 C/KM. What caught my attention tonight was that the tops on the showers and storms would approach 12,000 feet which also supported the possibility of thunder. In addition, bufkit soundings indicated very low wet bulb zero heights around six thousand feet and an inverted-v structure that could bring winds down from the mid levels, probably in the 30 to 40 mph range in the stronger showers and storms. Enough confidence to add this scenario into the Hazardous Weather Outlook (HWO). There may be a few lingering showers across northeast Wisconsin Friday evening. A major pattern shift is expected over the weekend into early next week. Northwest flow aloft will shift to a southwest flow pattern as an upper trough closes off across the southwest United States. This pattern change will result in some of the warmest temperatures of the year early next week along with the chances for showers and thunderstorms. The details on rain chances are murky at the moment, but did add thunderstorms to the forecast on Tuesday. This system will need to be watched over the next severals days to see if the risk for heavy rain increases. Along with the warmer temperatures, marine fog may pose a risk along the Lake Michigan shoreline at some point early next week. Only minor changes made to max/min temperatures on a few days during the period. && .AVIATION...for 12Z TAF Issuance Issued at 605 AM CDT Wed Apr 25 2018 Patchy fog and low clouds that developed over north central WI dissipated early this morning, so VFR conditions should prevail through the TAF period. High pressure moving into the western Great Lakes will bring mostly clear skies. Gusty north winds will affect mainly eastern WI this morning before gradually subsiding and becoming light and variable tonight. && .HYDROLOGY... Issued at 327 AM CDT Wed Apr 25 2018 Most rivers across the area are approaching crest or have crested already. Minor flooding is occurring on the Oconto River near Oconto and on the Wolf River Basin. Based on the latest river forecasts, the Oconto River is expected to fall below flood stage later today. On the Wolf River, minor flooding is expected to continue into the middle of next week at Shiocton. At New London, the Wolf River is expected to crest over the weekend right around flood stage. On the little Wolf River at Royalton, the crest is expected to occur right around flood stage on Thursday, then slowly fall into the weekend. There is a chance of showers and storms on Friday, but precipitation amounts are expected to be on the light side. The risk for heavier rains return early next week as the area is expected to see some of the warmest temperatures of the year. There is still a lot of uncertainty on rainfall amounts early next week. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Eckberg AVIATION.......Kieckbusch HYDROLOGY......Eckberg
Hazardous weather outlook, Apr 25, 3:38 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 338 AM CDT Wed Apr 25 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 338 AM CDT Wed Apr 25 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Most rivers across the area are approaching crest or have crested due to the recent snow melt. Minor flooding is occurring on portions of the Oconto River near Oconto and in the Wolf River basin. Anyone with river interests should pay close attention to river levels and the latest hydrologic forecasts. Boaters should also exercise caution due to the fast flows on area rivers. There is a chance of thunderstorms on Friday afternoon. Some of showers and storms could produce small hail and gusty winds up to 40 mph. There is also a chance of thunderstorms on Tuesday, but it is too early to determine if any of these storms could become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-260845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 338 AM CDT Wed Apr 25 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty north winds and high waves will gradually subside this morning. A Small Craft advisory is in effect on Lake Michigan until 1 pm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous conditions for small craft are possible on Lake Michigan early next week due to persistent south winds and building waves. Kieckbusch/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:06 AM CDT | River Flood Warning | GRB | Outagamie, Waupaca, Winnebago | 17 days |
| Apr 25, 10:49 AM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Wood | 48 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.